Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS Jackson, KY

August 19, 2007Breathitt County, Wolfe County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 19, 2007, 7:56 PM EDT for Breathitt County, Wolfe County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2007, 7:56 PM EDT (23:56 UTC)
Expired
Aug 19, 2007, 8:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Breathitt County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 18 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 8:15 PM EDTTSTM WND DMGFrozen Creek, KYLARGE TREE BRANCH BLOWN DOWN NEAR HIGHWAY 3193 BRIDGE OVER RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2232 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 192357
SVRJKL
KYC025-237-200030-
/O.NEW.KJKL.SV.W.0147.070819T2356Z-070820T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY
  SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 830 PM EDT

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WAR CREEK...OR 6 MILES WEST OF JACKSON...AND MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FROZEN CREEK...FIVEMILE...WILHURST AND HOLLONVILLE BY 805 PM EDT...
  KECK...SEWELL AND PAXTON BY 810 PM EDT...
  TAULBEE...MOCT AND SIMPSON BY 815 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3762 8364 3751 8357 3762 8319 3772 8330
      3773 8344 3769 8359 3765 8363

$$

GEOGERIAN
2 follow-up statements
000 
WWUS53 KJKL 200008
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT SUN AUG 19 2007

KYC025-237-200030-
/O.CON.KJKL.SV.W.0147.000000T0000Z-070820T0030Z/
WOLFE KY-BREATHITT KY-
807 PM EDT SUN AUG 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN BREATHITT AND SOUTHEASTERN WOLFE COUNTIES...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILHURST...OR ABOUT 6 MILES NORTHWEST OF JACKSON...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIMPSON...MOCT...TAULBEE AND LEXIE BY 815 PM EDT...
  SHOCKEY...ROSEFORK...ROCK LICK AND UPPER GILMORE BY 820 PM EDT...
  BURKHART AND BELKNAP BY 825 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3762 8364 3751 8357 3762 8319 3772 8330
      3773 8344 3769 8359 3765 8363

$$

GEOGERIAN
000 
WWUS53 KJKL 200031
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT SUN AUG 19 2007

KYC025-237-200040-
/O.EXP.KJKL.SV.W.0147.000000T0000Z-070820T0030Z/
WOLFE KY-BREATHITT KY-
830 PM EDT SUN AUG 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREATHITT AND
SOUTHEASTERN WOLFE COUNTIES EXPIRES AT 830 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW 
SEVERE LIMITS. 

LAT...LON 3762 8364 3751 8357 3762 8319 3772 8330
      3773 8344 3769 8359 3765 8363

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:11 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 19, 4:11 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT SUN AUG 19 2007

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED
CURRENT SFC CHART HAS A WARM FNT FROM CNTRL W/VA TO AROUND CMH TO
JUST S OF GARY TO AROUND DVN. NUMEROUS SHRA/TSRA ALONG AND NORTH OF
THIS FNT WITH SCT SHRA ACROSS CNTRL IN/IL AND ALSO OVER NWRN
TN/SCNTRL KY. GUSTY WINDS AND COPIOUS MOISTURE STREAMING INTO ERN KY
COUPLED WITH TEMPS AT OR ABOVE 90 AND WE SHOULD HAVE SOME ACTIVITY
BEFORE SUNSET. THE REMNANTS OF ERIN CONTINUE TO SPIN OVER ERN OK BUT
DISCONNECTED FROM THE UPPER LVL FLOW AND THE SFC BNDRY ACROSS THE
CNTRL PLAINS.

MODELS HAVE NOT HAD VERY GOOD CONTINUITY AND ARE NOT IN REAL CLOSE
AGREEMENT...SO THE CONFIDENCE IN THIS FCST IS LOW. POSITION OF THE
FNTL BNDRY WILL REMAIN TO OUR NORTH AND BULK OF PCPN WILL STAY ALONG
OR NORTH OF THE FNT. THAT SAID...THERE IS MORE THAN ENUF MOISTURE AND
WITH GOOD SFC HEATING AND A DECENT WIND GRADIENT...THAT ANY BNDRY OR
OUTFLOW WILL BE ENUF TO INITIATE PCPN SO CHC POPS WILL PREVAIL...ESP
FOR THE NRN HALF OF THE CWFA.

ERIN TO FINALLY GET ABSORBED INTO THE FNTL BNDRY AND ITS ASSOC
MOISTURE AND VORT WILL CRETE A LARGE ENUF WV ON THE FNT TO BRING A
LITTLE BETTER POP AND HAVE GONE WITH GOOD CHC FOR MON NITE/TUE FOR
MAINLY NORTH OF THE MTN PARKWAY. WITH THE AREA IN THE WARM SECTOR
SOUTH OF THE FNT TEMPS WILL CONTINUE TO PRESS TOWARDS...AND AT
TIMES...EXCEED THE 90 DEG MARK DURING THE DAY. HIGH HUMIDITY WILL
CONTINUE AND HEAT INDICIES COULD EXCEED 100...ESP IN OUR SWRN
COUNTIES.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED
MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH BROAD...BUT PROGRESSIVE
ZONAL FLOW ACROSS THE NORTHERN TIER OF THE CONUS. A HIGH PRESSURE
CENTER WILL HOVER ROUGHLY OVER THE SOUTHEAST...DEEP SOUTH. BOTH THE
GFS AND ECMWF DEVELOP AND MOVE A TROUGH OUT OF THE FAR NORTHWEST AND
INTO THE GREAT PLAINS...BEFORE MOVING IT INTO THE MIDWEST LATE IN
THE PERIOD. OPERATIONAL GFS CONTINUES TO COME IN FASTEST WITH THE
EASTWARD MOVEMENT OF THIS FEATURE. HOWEVER...ALL MODELS HAVE TRENDED
SLOWER WITH THE MOST RECENT RUNS. THIS TROUGH WILL REFLECT A
DEVELOPING SFC FRONTAL SYSTEM ACROSS THE PLAINS OR MIDWEST BY
SATURDAY. THOUGHTS ARE THE OPERATIONAL GFS CONTINUES TO BE TOO FAST
WITH THE SYSTEM. INTERESTINGLY...THE GFS ENSEMBLE IS THE SLOWEST...
HOLDING THE FRONT UP UNTIL SUNDAY PROPER...WHICH WAS THE PREFERRED
TIMING ORIGINALLY. HOWEVER...USING A BLEND OF THE MODEL SOLUTIONS
WOULD BRING THE SYSTEM THROUGH OUR AREA SATURDAY NIGHT...WHICH ALSO
IS IN BETTER AGREEMENT WITH HPC GUIDANCE. THEREFORE...LEANED CLOSER
TO THE BLEND WITH THE BOUNDARY MAKING IT THROUGH OUR CWA SOMETIME
LATE SATURDAY NIGHT...EARLY SUNDAY MORNING. ONLY WENT WITH CHANCE
POPS THIS FAR OUT AS CONCERN IS THAT MODELS WILL CONTINUE TO SLOW
THIS SYSTEM DOWN WITH TIME. OTHERWISE...KEPT A SLIGHT POP GOING FOR
MAINLY THE AFTERNOON AND EARLY EVENING TIME PERIODS.

ANOTHER CONCERN IS TEMPERATURES THROUGH THE PERIOD. THE GFS IS
SHOWING 1000 TO 850 MB THICKNESSES APPROACHING VALUES THAT SET
RECORD HIGH TEMPERATURES ACROSS THE COAL FIELDS LAST WEEK FOR
SEVERAL DAYS. WITH THE HIGH PRESSURE RIDGE BUILDING BACK INTO THE
VICINITY...EXPECT A RETURN TO SIMILAR CONDITIONS AS LAST WEEK WITH
DAILY HIGHS CLIMBING SOLIDLY INTO THE MID 90S...AND EVEN APPROACHING
THE CENTURY MARK FOR A DAY OR TWO AT A FEW LOCATIONS. WEDNESDAY AND
THURSDAY LOOK TO BE THE WARMEST DAYS OF THE UPCOMING WEEK. FRIDAY
APPEARS JUST A TAD COOLER AS UPPER LEVEL RIDGING BEGINS TO WEAKEN IN
RESPONSE TO APPROACHING TROUGH. FIGURE THAT WITH HIGH RELATIVE
HUMIDITIES...DEW POINTS RETURNING TO THE AREA...ADDITIONAL HEAT
ADVISORIES MAY HAVE TO BE CONSIDERED LATER IN THE WEEK.

&&

.AVIATION.../18Z TO 18Z/

A VERY WARM...HAZY AND MORE HUMID AIR MASS HAS RETURNED TO EASTERN
KENTUCKY ON THE BACK OF A DECENT SOUTHERLY GRADIENT WIND. A SCT CU
FIELD IS FORMING AND PUSHING NORTHWARD FROM THE SOUTH. HOWEVER...EXPECT
HIGH...RATHER THICK CI WILL HELP SUPPRESS CU FORMATION FURTHER NORTH.
POTENTIAL STILL EXISTS FOR SOME ISOLATED CONVECTION LATER IN THE
AFTERNOON AS TEMPERATURES CLIMB TO THE CONVECTIVE TEMPERATURE...UPPER
90S TO NEAR 100. FCST SOUNDINGS CONTINUE TO ADVERTISE THE POTENTIAL
FOR SOME WIND SHEAR LATER TONIGHT AS WELL. MONDAY LOOK ALMOST LIKE A
REPLAY OF TODAY. BOTTOM LINE...NO SIGNIFICANT CHANGES TO THE PREVIOUS
FORECAST OTHER THAN TO INCREASE WINDS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY
LONG TERM...RAY
AVIATION...RAY
Hazardous weather outlook, Aug 19, 4:37 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT SUN AUG 19 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-202345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
437 PM EDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR PORTIONS OF
EASTERN KENTUCKY. THE THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH THURSDAY NIGHT AND
AGAIN ON SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. SOME
STORMS MONDAY NIGHT AND TUESDAY COULD PRODUCE LOCALLY HEAVY
RAIN...ESPECIALLY FOR LOCATIONS ALONG AND NORTH OF THE MOUNTAIN
PARKWAY.

TEMPERATURES WILL SOAR EACH DAY AND WITH THE HIGH HUMIDITY...HEAT
INDICES COULD EXCEED 100 EACH AFTERNOON...ESPECIALLY FOR AREAS IN
SOUTH CENTRAL KENTUCKY ALONG I 75 AND SOUTH OF THE HAL ROGERS
PARKWAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP/DUSTY

In the hours before

Special weather statement, Aug 19, 3:56 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT SUN AUG 19 2007

KYZ084-192030-
MCCREARY-
356 PM EDT SUN AUG 19 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN MCCREARY COUNTY THROUGH
430 PM EDT SUNDAY AFTERNOON...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BLUE HERON...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR BLUE HERON AROUND 410 PM EDT...STEARNS AROUND
425 PM EDT...WHITLEY CITY AROUND 430 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RAY
Special weather statement, Aug 19, 5:09 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT SUN AUG 19 2007

KYZ084-192145-
MCCREARY-
509 PM EDT SUN AUG 19 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MCCREARY COUNTY
THROUGH 545 PM EDT SUNDAY AFTERNOON...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRUNK...
MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR PINE KNOT AROUND 515 PM EDT...WHITLEY CITY
AROUND 520 PM EDT...MARSHES SIDING AROUND 525 PM EDT...HOLLYHILL
AROUND 530 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AS WELL AS
FREQUENT CLOUD TO GROUND LIGHTNING.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Special weather statement, Aug 19, 6:08 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT SUN AUG 19 2007

KYZ116-192245-
CLAY-
608 PM EDT SUN AUG 19 2007

...A STRONG THUNDERSTORM TO AFFECT NORTHERN CLAY COUNTY THROUGH 645
PM EDT SUNDAY EVENING...

AT 608 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BERNICE...
MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR BERNICE AROUND 615 PM EDT...MILL POND AROUND
620 PM EDT...TANKSLEY AROUND 625 PM EDT...WILD CAT AROUND 635 PM
EDT...HENSLEY AROUND 640 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Special weather statement, Aug 19, 6:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT SUN AUG 19 2007

KYZ115-117-192315-
PERRY-LESLIE-
652 PM EDT SUN AUG 19 2007

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT CENTRAL PERRY AND
NORTHWESTERN LESLIE COUNTIES THROUGH 715 PM EDT SUNDAY EVENING...

AT 652 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS WAS LOCATED NEAR
SIZEROCK...MOVING EAST AT 15 MPH.

THESE STORMS WILL BE NEAR SHOAL AROUND 700 PM EDT...KALIOPI AROUND 705
PM EDT...DRYHILL AROUND 710 PM EDT...TOULOUSE AROUND 715 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Special weather statement, Aug 19, 7:08 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT SUN AUG 19 2007

KYZ112-192345-
BREATHITT-
708 PM EDT SUN AUG 19 2007

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT NORTHERN BREATHITT
COUNTY THROUGH 745 PM EDT SUNDAY EVENING...

AT 708 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR GENTRY...MOVING EAST AT 15 MPH.

THIS STORM WILL BE NEAR JACKSON AROUND 715 PM EDT...KECK AROUND 720
PM EDT...TAULBEE AROUND 725 PM EDT...ROCK LICK AROUND 730 PM EDT...
STEVENSON AROUND 735 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AS WELL AS
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Special weather statement, Aug 19, 7:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT SUN AUG 19 2007

KYZ109-112-200015-
MAGOFFIN-BREATHITT-
740 PM EDT SUN AUG 19 2007

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT MAGOFFIN AND
NORTHEASTERN BREATHITT COUNTIES THROUGH 815 PM EDT SUNDAY EVENING...

AT 740 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR BAYS...MOVING NORTHEAST AT 20 MPH.

THE STORMS WILL BE NEAR DALE AROUND 745 PM EDT...CORNELIA AROUND 750
PM EDT...FORAKER AROUND 755 PM EDT...HENDRICKS AROUND 800 PM EDT...
LAKESVILLE AROUND 805 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AS WELL AS SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:49 PM EDTSevere Thunderstorm WarningJKLMagoffin26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.